Chinese antibiotic suspected of being a killer jab

An antibiotic which is suspected to be responsible for three deaths has been banned in China and all stocks have been recalled.

The drug, a Clindamycin Phosphate Glucose injection, is also thought to have made as many as eighty patients sick with severe adverse reactions ranging from nausea to kidney and liver damage.

The Adverse Drug Reaction Monitoring Center of the State Food and Drug Administration (SFDA) in China has received reports of severe adverse reactions from ten provinces.

The drug is produced by Anhui Huayuan Worldbest Biology Pharmacy Company, Anhui, China.

All the cases are in people who received the injection after July 27 and they experienced side effects as severe stomach pains, chronic nausea, vomiting, pain in the chest area and kidney pains.

Chinese authorities are now searching for all batches relating to that date and although they cannot as yet confirm that the injection caused the deaths and illnesses, health experts are sure further tests will confirm that is the case.

There has been concern for some time over the circulation and use of fake and poor-quality health products in China in recent years, and they are thought to have caused the deaths of many people.

This has resulted in widespread public anger over food and drug safety in China and the blame for the frequent scandals is being laid squarely at the feet of Chinese businesses obsessed with making profits, and on a lack of adequate official supervision.

Fourteen cases of an "adverse drug reactions" to the Clidamycin Phosphate Glucose Injection were reported in the northwestern province of Qinghai last week and the company has been forced to halt the sale and use of the injection, suspend production and recall all the doses it has made since June.

The drug is used to treat bacterial infections, and the adverse reactions were also reported in four other provinces.

According to the local media, nine patients in the northeastern province of Heilongjiang are now in a "stable but still dangerous" condition after suffering symptoms that included diarrhea, vomiting and loss of consciousness.

Comments

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
Post a new comment
Post

While we only use edited and approved content for Azthena answers, it may on occasions provide incorrect responses. Please confirm any data provided with the related suppliers or authors. We do not provide medical advice, if you search for medical information you must always consult a medical professional before acting on any information provided.

Your questions, but not your email details will be shared with OpenAI and retained for 30 days in accordance with their privacy principles.

Please do not ask questions that use sensitive or confidential information.

Read the full Terms & Conditions.

You might also like...
Antibiotics harm snails' memory by disrupting their gut microbiome